Weak & breathless in the morning

Hi all...I had my ablation on 9/19/16 and everything has gone fairly well from a cardiac perspective. However, I feel very weak & breathless when I get up out of bed in the morning. I have to sit down for about 30 -60 seconds before it passes. As the morning goes on I feel stronger. Anyone else experience these morning symptoms five weeks after ablation procedure? Thanks!

13 Replies

oldestnewest
  • Hi li have these symptoms every morning and havent had an a ablation my symptoms are due to my AF racing along at night and waking up tired as tho i have ran a marathon

  • Me too

  • Hello. Good that your ablation seems to have sorted your heart.

    Could feeling weak on getting up have something to do with blood pressure?

  • I am sure that you know that the heart takes at least three months or more to recover so frankly I wouldn't get too stressed. It is still very early days yet and you should feel improvement up to six months form my experience.

    There seems to be a point when relief and happiness that the ablation has worked becomes dulled by worry that things are still not 100% and you have probably hit that point. I'm sure we all go through it but if you are worried then speak to your arrhythmia nurse or EP.

  • that rings a bell!!!

  • I agree with Rellim about blood pressure perhaps playing a part first thing in the morning. I have low normal BP, haven't had an ablation but have to move carefully for the first half hour each morning with symptoms such as you describe until my BP rises slightly. If these symptoms have started recently, it would be an idea to discuss them with your medic and get reassurance.

  • Finvola, that's interesting. I am exactly the same. I assumed all part and parcel of the condition, but did not consider that the BP may well be very low, first thing. Makes sense.

  • Yes, I think the condition plus taking Bisoprolol are factors which influence things too maxred.

  • A lot of the meds lower blood pressure, even if that is not why you are taking them. Maybe get or borrow a bp at home machine and see what it is when you feel this way?

  • Thanks everyone for your thoughts above. I only take Xaralto with dinner, Lexapro at late morning and Klonopin at night before sleep for anxiety. I am hoping that this is just part of normal recovery within the 90 day period. Good idea with the blood pressure monitor.

  • Getting thru all of what u went thru would give anyone anxiety, me too! How are you doing with Lexapro? I was going to try that! Does it affect your weight or make u spacy and tired? Does Klonopin help w/sleep? I'm on Cymbalta for all the pains of fibromyalgia but it helps with anxiety too. Sleeping is hard. I'm also on Xarelto, and I take my blood pressure every morning. Feeling weak and breathless is how I felt after my ablation in April. I have a lot of meds besides, but I will agree with everyone that it does take a few months to feel benefit from your procedure! I think that you will do well! It could also be your body waiting for the other meds too. Just take it easy and give yourself that extra time to get steady and strong! Keep us posted, this is all still new for you with the ablation! Good luck!

  • Hi PattiJay, thx for the kind words & encouragement. The Lexapro does not make me sleepy nor has it caused weight gain. But I have only been on it for 2.5 weeks. I do feel it has decreased my anxiety symptoms. I do feel a little nauseous sometimes after taking it but not always. The Klonopin is great for sleeping, I take half of a .50 pill at night. I went from being very active with triathlons, Ironman & half Ironman distances, hockey & hiking to zero exercise. So my mind was/is having a hard time processing that change of lifestyle resulting in an anxiety disorder. But I am hopeful that the worst is behind me & confident that God has a plan for part 2 of my life.

  • Your attitude is phenomenal! I hope that your anxiety stays at bay for the duration so that you can give this thing at least 6 weeks to see what happens. I would keep a log on the symptoms for that long, get a blood pressure monitor and a heartrate monitor on my iPhone. Does your heartrate race when you stand up? Mine does and seriously, I start to wipe up a spill on the floor or do some housework and my HR is up to 120 bpm. And this will last about 2 weeks and then go away. It's upsetting and all you have to do is keep track of it and report it to your doctor. There's no reason for any patient to figure out how to "tough it out" with any potentially dangerous symptoms. Let the doctor decide if the symptom is or isn't significant. Remember that WE are paying THEM and that 's what they are there for. Never feel guilty or stupid for feeling uncomfortable with your bothersome symptoms! Plus anxiety disorder in and of itself can be debilitating. I hope Lexipro is good! You have only been on that for a few weeks so that is a clue to me. That medication has cardiac affects, and that's why my doc put me on Paxil because of my heart condition. It is very very possible that you are having a side effect of the Lexapro. This side effect most likely will disappear in a few weeks, that's why I'm telling you to keep a log. Do your research...there are lots of studies and lists of meds not to take if you have heart conditions. But if I had to do it over I don't know if I would take Paxil because it makes you gain weight and my heart condition still got worse anyway...in the area of conduction and heart block. Lexapro is actually the best med to be on for anxiety and you should just do research and stay on it with therapy. I think you will be fine within a month!

You may also like...